Document Detail


Aripiprazole-induced seizure in a 3-year-old child: a case report and literature review.
MedLine Citation:
PMID:  23334073     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
ABSTRACT: Aripiprazole is an atypical antipsychotic medication that is a partial dopamine D(2) and serotonin 5-hydroxytryptamine (1A) receptor agonist and 5-hydroxytryptamine (2A) receptor antagonist. It has a safer profile compared to other antipsychotic medications with regard to its effect on weight, glucose tolerance, prolactin level, and cardiac conduction. The common neurological adverse effects include headache, agitation, insomnia, sleepiness, and extrapyramidal symptoms. Seizures have not been reported in the pediatric population and only twice in adult patients. Here, we report a case of a healthy 3-year-old child who experienced prolonged lethargy, dystonia, and 2 witnessed seizures after incidental ingestion of 30 mg of aripiprazole. To our knowledge, this is the first reported case of aripiprazole-induced seizures in a child.
Authors:
Farouq I Thabet; Rochelle T Sweis; Suja A Joseph
Related Documents :
23757383 - Reintroduction of clozapine after perforation of the large intestine-a case report and ...
7602503 - Skin burns from prolonged exposure to wet cement.
23283273 - Hypertension in severe pediatric diabetic ketoacidosis: case report and review of liter...
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Clinical neuropharmacology     Volume:  36     ISSN:  1537-162X     ISO Abbreviation:  Clin Neuropharmacol     Publication Date:  2013 Jan 
Date Detail:
Created Date:  2013-01-21     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  7607910     Medline TA:  Clin Neuropharmacol     Country:  United States    
Other Details:
Languages:  eng     Pagination:  29-30     Citation Subset:  IM    
Affiliation:
*Pediatric Neurology Division, Department of Neurology, and †Department of Neurology, Medical College of Wisconsin, Milwaukee, WI.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  First case of lacosamide-induced psychosis.
Next Document:  Lamotrigine augmentation in premenstrual dysphoric disorder: a case report.